# SDR QMLA2012060612093

- Difficulty date: June 6, 2012
- Submitted: June 8, 2012
- Operation: Air carrier
- Aircraft: N108LN
- Make and model: Snias AS350B3
- Aircraft serial: 3959
- Aircraft time: 3,858 hours
- System (JASC): 2150 · Cabin Cooling System
- Part: Coil
- Condition: Failed
- Location: Acm
- Stage of operation: AA
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AIR CONDITIONER COMPRESSOR FAILED IN-FLIGHT RESULTING IN SMOKE/FUMES IN THE COCKPIT.    VISUAL INSPECTED AND FOUND AIR CONDITIONING BELT SLIGHTLY LOOSE, BELT TIGHTENED, BUT NO OTHER DEFECTS NOTED DURING INSPECTION OF SYS. GROUND RUN REVEALED AIR CONDITIONER COMPRESSOR CLUTCH NOT ENGAGING FULLY.  RETURNED ACFT TO SERVICE FOR FLIGHT TO MX FACILITY.  AT MX FACILITY DETAILED TROUBLESHOOTING FOUND AIR CONDITIONING COMPRESSOR CLUTCH COIL FAILURE WAS CAUSE OF CLUTCH NOT ENGAGING FULLY AND CAUSE OF SMOKE AND FUMES. COMPRESSOR ASSY REPLACED.
